Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 61, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 13, 2021, 1:44 PM CDT for Lafourche Parish, Saint Charles Parish, Terrebonne Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2021, 1:44 PM CDT (18:44 UTC)
- Expired
- Apr 13, 2021, 2:15 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Lafourche Parish, LA, Saint Charles Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WUUS54 KLIX 131844
SVRLIX
LAC057-089-109-131915-
/O.NEW.KLIX.SV.W.0061.210413T1844Z-210413T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
144 PM CDT Tue Apr 13 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southern St. Charles Parish in southeastern Louisiana...
East central Terrebonne Parish in southeastern Louisiana...
Central Lafourche Parish in southeastern Louisiana...
* Until 215 PM CDT.
* At 144 PM CDT, a severe thunderstorm was located near Montegut, or
9 miles southeast of Houma, moving northeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Houma, Larose, Cut Off, Galliano, Montegut and Chauvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 2942 9059 2955 9067 2976 9031 2951 9018
TIME...MOT...LOC 1844Z 245DEG 25KT 2951 9057
HAIL...1.75IN
WIND...60MPH
$$
PGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:25 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 13, 12:25 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1225 PM CDT Tue Apr 13 2021
.AVIATION...
18Z TAF Package...
Showers and thunderstorms will be likely for the rest of the
afternoon today and into the early evening hours at most area
airports. These storms will cause lower ceiling and visibilities
where they occur along with IFR conditions. Conditions will return
to mostly MVFR conditions during the overnight hours at most area
airports with the lower ceilings peristing through this time with
the chance for vicinity showers. IFR conditions will return from
mid- morning through the evening hours Wednesday due to lower
ceiling and visibilties from shower and thunderstorm development
again. MSW
&&
.PREV DISCUSSION... /issued 1038 AM CDT Tue Apr 13 2021/
MORNING UPDATE...
Morning convection (pulse-type storms) has been firing up over
the western portion of the area, mainly east of I-55 so far. The
area for the best convection and strong storm development will be
in the south and eastern parts of our area currently. However,
short term models are indicating this area of favorable
development will shift eastward throughout the day today. And as
it shifts eastward, it could develop more storms along the
boundary/line that is expected to develop, looking at the models
and CAMs guidance. These storms would provide favorable storm
motion and orientation for development to continue through the
afternoon hours. And then by evening, if the storms form up into a
line, they could accelerate off the coast. If they do not form up
into a line, some of the storms could linger along the coastal
areas into the early evening hours. The main threats from these
storms will be large hail and gusty winds. Conditions do not look
overly favorable for tornadoes, but an isolated spin up tornado
cannot be ruled out. MSW
PREV DISCUSSION... /issued 440 AM CDT Tue Apr 13 2021/
SHORT TERM (Today through Thursday Night)... A warm front currently
located just offshore of SE LA comes ashore in Cameron Parish and
into SE TX where it is attached to a cold front moving SE near
Dallas to San Antonio. It is this confluence that will move into a
much more favorable dynamic field as it approaches the western
periphery of our area. We should see sh/ts break out rapidly later
this morning near the Lake Charles area or just east of there then
move north and finally ride east along the already stalled warm
front as the cold front stalls. This strong to severe complex of TS
should follow this boundary east and SE where it should be near or
over Baton Rouge to New Orleans later this morning and afternoon.
The stalled warm front will give some extra help to support the
number of cells for a long distance but also help them pulse to
severe and back down again several times. Other cells outside this
area will act a lot like this. Dry air aloft to the north of the
boundary will entrain and help cause strong/damaging winds, large
hail and since it is riding the boundary where coverging winds
exist, isolated tornadoes can not be ruled out. These thunderstorms
will have very heavy rainfall as well and could drop high precip
totals in a short time. A Flash Flood Watch will be issued for much
of the area for this reason along with the already saturated soils
but rainfall won't be continuous and will be able to drain a bit
overnight but the watch is continued since heavy rainfall will be a
possibility Wed and through noon Thursday. Rainfall totals could be
3 to 5 inches with isolated higher amounts through noon Thursday. A
cold front approaches and could drive the heavy rain producing
environment offshore but we will have to watch where this front
decides to stall since it will become the next focus for sh/ts to
develop and move over the same areas, just hope its the gulf.
LONG TERM (Thursday through Tuesday)...
The biggest focus for this weekend is going to be more heavy rain
potential for the area. Precipitable water values still remain
relatively high around 1.5 to 2 inches with southerly winds for this
weekend, so the biggest forecast issue will be the location of the
frontal boundary from earlier this week. Currently, most guidance
has it offshore, but it wouldn't take too much for it to be a bit
more northward to be right on the coast and bringing additional
heavy rain this weekend. Peeking into next week, A shortwave swings
down from the upper midwest towards the Tennessee Valley and high
pressure then builds in from the west starting late Monday into
Tuesday, which should help dry out the area some. -BL
AVIATION...Conditions will begin to worsen through the morning and
most terminals should have cigs drop to OVC015 through the morning
hours. The Miss gulf coast should remain VFR through much of today
but all terminals will have these cigs or lower by tonight. Sites
west of the Pearl River will have TSRA at one or two times during
the day today. Chances are highest for IFR or LIFR conditions due
to +TSRA at BTR and MSY with the possibility of strong winds and
hail around noon and after.
MARINE...
A warm front near the coast will move inland this morning west of
the river while stretching SE over the gulf waters east of the
river. This will help keep winds from southerly direction most of
the time through Wednesday then shift to SW early Thursday and then
from the north and east later in the day if a slowing front is
capable of moving into the gulf. A stronger cold front should move
through by the weekend to clean all the messy weather that came
before it. Winds on the back side of this front should be around 20-
25kt from the N.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 61 74 56 / 80 60 100 60
BTR 78 65 77 60 / 100 60 100 60
ASD 80 63 78 61 / 80 50 90 60
MSY 80 68 80 65 / 90 50 90 60
GPT 78 64 76 61 / 40 40 90 60
PQL 80 63 76 60 / 30 40 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Flash Flood Watch through Thursday morning for GMZ530.
MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
080.
Flash Flood Watch from late tonight through Thursday morning for
MSZ081-082.
GM...&&In the hours before
Special weather statement, Apr 13, 12:31 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1231 PM CDT Tue Apr 13 2021
LAZ049-057-058-131830-
Ascension-St. John The Baptist-St. James-
1231 PM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT ST. JOHN THE BAPTIST...
SOUTHEASTERN ASCENSION AND ST. JAMES PARISHES...
At 1231 PM CDT, a strong thunderstorm was located near Convent, or 8
miles east of Donaldsonville, moving east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Reserve, Laplace, Gramercy, Lutcher, Sorrento, Wallace, Edgard,
Convent, North Vacherie, Garyville and South Vacherie.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3020 9091 3019 9072 3017 9070 3019 9068
3019 9058 3017 9057 3017 9050 3018 9047
3003 9050 3002 9053 3000 9055 2991 9054
3002 9095
TIME...MOT...LOC 1731Z 280DEG 12KT 3010 9085
PGSpecial weather statement, Apr 13, 1:02 PM CDT, 42 minutes before
Special Weather Statement National Weather Service New Orleans LA 102 PM CDT Tue Apr 13 2021 LAZ059-065>067-131845- Lower Terrebonne-Upper Terrebonne-Lower Lafourche-Upper Lafourche- 102 PM CDT Tue Apr 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TERREBONNE AND CENTRAL LAFOURCHE PARISHES... At 102 PM CDT, a strong thunderstorm was located 10 miles west of Dulac, or 17 miles southwest of Houma, moving northeast at 30 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Houma, Lockport, Dulac, Montegut and Chauvin. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in New Orleans. LAT...LON 2928 9090 2941 9098 2967 9051 2943 9038 TIME...MOT...LOC 1802Z 244DEG 25KT 2937 9087 PG
Local storm report, Apr 13, 1:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HAIL 2 N THIBODAUX 29.82N 90.82W
04/13/2021 E1.00 INCH LAFOURCHE LA PUBLIC
PUBLIC REPORTS QUARTER SIZED HAIL IN CHACKBAY NEAR
THIBODAUX IN LAFOURCHE PARISH.
&&
MEGANWILSpecial weather statement, Apr 13, 1:14 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
114 PM CDT Tue Apr 13 2021
LAZ059-061-067>069-131845-
Lower Plaquemines-Lower Jefferson-Lower Lafourche-Upper
Lafourche-Upper Jefferson-
114 PM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFOURCHE...CENTRAL
JEFFERSON AND NORTHWESTERN PLAQUEMINES PARISHES...
At 114 PM CDT, a strong thunderstorm was located over Cut Off, moving
east at 40 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Larose, Cut Off, Galliano and Myrtle Grove.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 2948 9040 2962 9040 2964 8989 2948 8990
2948 8993 2947 8991 2943 8991 2944 8992
2943 8994 2945 8995 2946 8997 2944 8999
2943 8999 2944 9002 2940 9003 2940 9000
2939 9001
TIME...MOT...LOC 1814Z 274DEG 33KT 2954 9033
PGSpecial weather statement, Apr 13, 1:40 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
140 PM CDT Tue Apr 13 2021
LAZ059>061-063-064-077-131915-
Western Orleans-Upper St. Bernard-St. Charles-Upper Plaquemines-Upper
Lafourche-Upper Jefferson-
140 PM CDT Tue Apr 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
BERNARD...SOUTHEASTERN ST. CHARLES...SOUTHWESTERN ORLEANS...
NORTHEASTERN LAFOURCHE...NORTHWESTERN JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...
At 139 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Metairie to Waggaman to near
Mathews. Movement was southeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey,
Timberlane, Belle Chasse, Jefferson, Gretna, Harahan, Westwego, Jean
Lafitte, Mathews, Luling, River Ridge, Boutte, Raceland, Ama and
Estelle.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2974 9069 2995 9031 3005 9029 3002 9018
3002 9011 3004 9006 3003 9003 3006 9003
3004 9002 3006 8997 3005 8994 2980 9000
2960 9041
TIME...MOT...LOC 1839Z 296DEG 26KT 3006 9020 2992 9024 2975 9055
PGLocal storm report, Apr 13, 1:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM MARINE TSTM WIND 12 SSW MANDEVILLE 30.20N 90.12W
04/13/2021 M43 MPH GMZ530 LA MESONET
MESONET STATION XPTN PONTCHARTRAIN CAUSEWAY.
&&
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:14 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 5 days |
| Apr 13, 9:18 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 21 min |
| Apr 13, 9:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville | 13 min |
| Apr 13, 9:47 AM CDT | Special Weather Statement | LIX | West Baton Rouge | 43 min |
| Apr 13, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Livingston, Saint James | 19 min |
| Apr 13, 10:13 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 17 min |
| Apr 13, 10:26 AM CDT | Special Weather Statement | LIX | Ascension | 34 min |
| Apr 13, 10:32 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 28 min |
| Apr 13, 10:33 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 27 min |
| Apr 13, 10:35 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 55 min |
| Apr 13, 10:49 AM CDT | Severe Thunderstorm Warning | LIX | Assumption | 26 min |
| Apr 13, 10:59 AM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge, Livingston | 46 min |
| Apr 13, 11:11 AM CDT | Special Weather Statement | LIX | Terrebonne | 49 min |
| Apr 13, 11:14 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James, Saint John the Baptist | 31 min |
| Apr 13, 11:18 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 27 min |
| Apr 13, 11:41 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 15 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 30 min |
| Apr 13, 11:49 AM CDT | Special Weather Statement | LIX | Livingston | 26 min |
| Apr 13, 11:53 AM CDT | Special Weather Statement | LIX | Ascension | 37 min |
| Apr 13, 11:54 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 36 min |
| Apr 13, 12:05 PM CDT | Special Weather Statement | LIX | Jefferson | 55 min |
| Apr 13, 12:08 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 13, 12:14 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 14 min |
| Apr 13, 12:23 PM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 13, 12:27 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 11 min |
| Apr 13, 12:31 PM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 59 min |
| Apr 13, 1:02 PM CDT | Special Weather Statement | LIX | Terrebonne | 43 min |
| Apr 13, 1:14 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 31 min |
| Apr 13, 1:21 PM CDT | Areal Flood Advisory | LIX | Ascension | 114 min |
| Apr 13, 1:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 13, 1:40 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| Apr 13, 1:54 PM CDT | Flash Flood Warning | LIX | Jefferson | 111 min |
| Apr 13, 2:07 PM CDT | Flash Flood Warning | LIX | Saint Charles | 83 min |
| Apr 13, 2:14 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 61 min |
| Apr 13, 2:17 PM CDT | Special Weather Statement | LIX | Jefferson | 28 min |
| Apr 13, 2:22 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 38 min |
| Apr 13, 2:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 13, 2:48 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Plaquemines, Terrebonne | 57 min |
| Apr 13, 2:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 13, 3:30 PM CDT | Small Craft Advisory | LIX | 3 hr | |
| Apr 13, 3:45 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 15 min |
| Apr 13, 3:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 13, 4:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 13, 4:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 13, 5:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 13, 5:58 PM CDT | Special Marine Warning | LIX | 70 min | |
| Apr 13, 6:01 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 13, 6:07 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 13, 6:12 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 13, 6:17 PM CDT | Wind Advisory | LIX | Assumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 6 hr |
| Apr 13, 6:26 PM CDT | Special Weather Statement | LIX | Livingston | 34 min |
| Apr 13, 6:27 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Apr 13, 6:44 PM CDT | Special Weather Statement | LIX | Assumption | 46 min |
| Apr 13, 6:56 PM CDT | Gale Warning | LIX | 9 hr | |
| Apr 13, 6:56 PM CDT | Small Craft Advisory | LIX | 33 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.